MAUDE Adverse Event Report: K2M, INC. SET SCREW; ATR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. SET SCREW; ATR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 101-10001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via xray that 3 denali set screws loosened post-operatively.Revision surgery was performed where the implants were explanted.This report captures the third of the three set screws.
 
Additional Manufacturer Narrative
Visual inspection: upon evaluation of the returned denali set screws, three set screws did not show the proper "windshield wiper" witness marks on its inferior surface, indicating that proper capture strength was not achieved.The observed witness marks suggest that the rod was not fully reduced prior to final tightening.Complaint history was reviewed and one similar complaint was identified.The construct spanned from l2 to l5, and it was composed of eight denali polyaxial screws, eight denali atr set screws and two rods.Upon evaluation of the returned denali set screws, three set screws did not have the proper "windshield wiper" witness marks on its inferior surface, indicating that proper capture strength was not achieved.The observed witness marks suggest that the rod was not fully reduced prior to final tightening.If a rod is not fully reduced, sub-optimal engagement between the set screw and rod could compromise the integrity of the capture mechanism, resulting in migration.The most likely root cause for the event is user error.
 
Event or Problem Description

Brand Name
SET SCREW; ATR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12045873
Report Number3004774118-2021-00186
Device Sequence Number4199200
Product Code NKB
UDI-Device Identifier10888857003842
UDI-Public10888857003842
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-10001
Device Catalogue Number101-10001
Device Lot NumberHUJM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 05/29/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight95